Voluma Problems. Do I give it another month in hopes that it will clear up?

I had voluma injections in the chin area on both sides one month ago. It is still swollen, lumpy, and hurts to the touch. Do I give it another month in hopes that it will clear up? I am beyond disappointed, the voluma looks terrible. I had such high hopes.

Doctor Answers 12

Problems one month after Voluma

These are things that shouldn't be present after one month. It needs to be removed with hyaluronidase. Soreness is a concern. This probably isn't as good a filler as either Radiesse or Restylane Lyft for this area. 


Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Voluma Problems. Do I give it another month in hopes that it will clear up?

At one month it is unlikely to change. Go see your doc and have this evaluated. In some cases, hyaluronidase injections can smooth out any misplaced filler. Good luck!

Steven M. Gitt, MD, FACS (in memoriam)
Phoenix Plastic Surgeon
4.8 out of 5 stars 36 reviews

Voluma Problems

I am sorry to hear of your problems with Voluma.  This is definitely not the usual experience.  You need to go back to your injector if you are having persistent problems to be evaluated.  Swelling and tenderness could indicate an infection, especially if it is red.  If you are having persistent problems, and not an infection, the Voluma can be dissolved.  Do not wait another month!

Voluma treatment

After this period of time pain in the treated area is not expected.  I would return to your injector for an evaluation.  The product can be dissolved if necessary.  I'm sorry that it wasn't a good experience for you.

Camille Cash, MD
Houston Plastic Surgeon
5.0 out of 5 stars 29 reviews

Voluma one month ago

I definitely recommend going back to see your injector now. You shouldn't have pain or lumpiness 1 month after treatment.

Take care

Anne Marie Tremaine, MD
Naples Dermatologic Surgeon

Voluma Problems. Do I give it another month in hopes that it will clear up?

Thank you for your question.  After a month, your Voluma results should have reached their peak appearance.  It should not be swollen, lumpy or painful, and I would recommend you reach back out to your injector to voice your concerns.  They will likely administer hyaluronidase to the area to help dissolve the Voluma.   Hope that this helps.  

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Swelling and Pain One Month After Voluma

I am so sorry to hear you are disappointed with your Voluma results.  Based on your symptoms, I strongly recommend returning to your injector for a thorough exam.  It is not typical to have pain and swelling one month after Voluma injetions.  Best of luck!

Voluma results after a month

The results of Voluma are injector dependent. It is not normal for you to still feel sore a month later and I recommend that you see a board certified Dermatologist who is an expert with Voluma to help you. The good news is that it is possible to get the product dissolved and start over with someone who can give you a better result. I hope this helps,
Dr. Quenby Erickson

Voluma and Side Effects after One Month

Voluma is a great filler for an instant lift in the cheek area.  If it was placed on the sides of the chin and it feels "sore" and looks "wrong" I would consult a board certified dermatologist with expertise with Voluma and facial injections to correct or dissolve with Vitrase.  Best, Dr. Green

Pain and Swelling after Voluma

You should go back to see your injector as soon as possible.  It is not typical to have these kinds of problems one month after the injection.  The good news is that Voluma can be dissolved if needed with injections of Hylenex or Vitrase.

Richard Ort, MD
Lone Tree Dermatologic Surgeon
5.0 out of 5 stars 22 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.